Jump to content
Hallucinogen Persisting Perception Disorder (HPPD) Support Forum
Sign in to follow this  
Lolo

Seeking your help!

Recommended Posts

 

 

Hi everybody,

 

I am seeking for help in finding out what I am suffering from. I suspect it‘s HPPD plus antidepressant withdrawal, I‘d like to ask you for your assessment as I‘ve been suffering from this for over 2 1/2 years now. I fear that this text is going to turn out very long, as I don‘t have much experience with drugs I don‘t know which information are important, so I‘ll just tell the whole story. Thank you so much for reading through this!!!

 

It all started when I got off birth control after 14 years at age 28 in 2014. My body was out of control and changed a lot and I started to get depressed and unhappy. In summer 2015 I started to experiment with drugs for the first time in my life. I took ecstasy twice, MDMA once, Speed once. Then I went to a rave in Holland in October 2015 where I took 3 quarters of untested ecstasy throughout the evening (also had smoked a little weed the evening before). I know that might not be much but when they finally slowed down the music at about 5 am it really turned me off as I didt‘t want to leave yet and then I started to feel very bad and ended up with blurred vision and throwing up in the toilet which freaked me out of course. The next couple of days I experienced derealisation but it went away after some time. Still I started to develop physical symptoms like fatigue, muscle pain and concentration problems that persisted, also hormonal problems got worse. After about 2 months it got so bad that I started taking birth control again, a little later my psychiatrist put me back on medication (I‘ve had problems with anxiety disorder and derealization before but been off antidepressants for 5 years). After taking Bupropion for 2 days everything got so bad that I went to the hospital, I was totally whacked out. After 1 week they took me off Bupropion and gave me Sertraline which I think fully triggered my the symptoms that have been lasting until today - the derealization turned into depersonalization and I got Visual Snow. They put me on Amitryptilin and then Cymbalta and Seroquel later but nothing helped, I just felt medication made everything worse. I was so depersonalized, in physical pain and suicidal that I started to look for help on the internet and found a forum for people suffering from antidepressants withdrawal. They heavily recommended I‘d get off medication and taper off very slowly which I did. With every bit I tapered off I felt better, started to feel again, have interest in things etc and felt like I was recovering. And then I made a huge mistake. I slowly reduces Cymbalta from 60 to 5 milligrams within several months and then I went from 5 to 0 instead of continuing to slowly taper off because I was about to go to a health clinic and didn‘t want to argue with them about only taking 5 mg so I just quit. That was in October last year and it was a HUGE MISTAKE because it just got me back to hell again. Since then I‘m really struggling with depersonalization and depression again and just can‘t seem to get better. I eat ok, I stay away from histamine as a lot of people on withdrawal have problems with it, I sleep 8-10 hours, I don‘t do drugs, I don‘t drink, I don‘t smoke, I drink 2 liters of water every day but I still feel like shit. Exercise used to help me but at the moment I feel so bad that I fear it might be triggering for me. I can‘t take supplements as they also heavily trigger me (seems to be common amongst people in withdrawal). I did have 2 better motnhs after a Reiki session but it got worse again and I couldn‘t achieve the same effect again with the following Reiki sessions.

 

Ok so that was really a lot, I‘m just gonna sum up my questions here:

 

-Do you think I what I was/am experiencing is HPPD? Or rather withdrawal or maybe both?

 

-Do you think it is right for me to stay away from medication?

 

-Can birth control worsen HPPD? (I wonder if going back on birth control was a bad idea)

 

-Do you have any suggestions what I could do to help myself?

 

-I was trying to get into meditation but being so close to myself made me feel the DP even more and freaked me out. Any recommendations how to approach this differently so I could profit from it?

 

Thank you endlessly for reading through my text and leaving your suggestions! It really scares me that all of this has been lasting so long, I feel like I‘m stuck in this...I‘ll be grateful for any help!

 

Greetings

Lolo

Share this post


Link to post
Share on other sites

Hi Lolo,

It is hard to say if you have hppd or not, but the fact that you have done recreational drugs and have VS and dp/dr makes me think that you either have hppd, or something very similar that will probably follow the same "rules" as hppd. SSRIs are generally considered a problem for people with hppd, so if you can stay off them, that would be a smart move. Maybe you could try different depressants like Inositol or st john's wort? (though please note that, with hppd, some people have issues with many medications, so taper up slowly and stop using if you see further problems).

Benzos like clonazepam are used to help with VS and anxiety, but they are addictive, so try not to use them every day. They also can cause further depression, so something to be careful of too.

I would try again with exercise, even if it causes some dp/dr issues after, the benefits for anxiety and depression are huge. Similar with meditation.

Regards, Jay

Share this post


Link to post
Share on other sites

Hi Jay,

thank you so much for your reply! In the withdrawal forum they said that St. John’s wort is chemically similar to SSRIs so I stayed away from that. I‘m gonna use the search function to see what experiences other people on here made with it, thank you for the hint!

Benzos are the only meds I found to be helpful but I try to take them very rarely. 

What about food? I often read that it‘s good to stay away from sugar which I tried but it only works at the beginning, after about 2 weeks I start to feel super bad and symptoms increase.

I don‘t really get what HPPD is. Is it like PTSD? Is it anxiety? Is it a damage or an imbalance? Why do some people heal from it and for others it just doesn‘t seem to stop?

Regards

Lolo

 

Edited by Lolo

Share this post


Link to post
Share on other sites

No one really knows... My guess is it is neurological, some kind of receptor burn out (LSD, MDMA and SSRIs all pump out large amounts of serotonin, which can overload the receptors). Others think it is PTSD... It could be a mix of the two. 

re: anti depressants, I can only go on my own experiences.... SSRIs (Prozac) made me so anxious that I wanted to die and made all my symptoms worse. Inositol helped me with depression, with no increase in hppd symptoms. St John;s wort didn't really help with depression, but didn't affect my hppd.

re: diet, I am vegan and make most of my meals from scratch using fresh ingredients... This has really helped boost my energy, but can't say that is had any effects on hppd, negative or positive

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.